Hail, Sarpy
- When
- April 24, 5:39 AM CST
- Where
- Sarpy County, Bellevue
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.117, -95.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 24, 12:00 AM CST, 5 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 100 AM CDT WED APR 24 2002 FORECAST CHALLENGES -- SEVERE WEATHER POTENTIAL THIS MORNING AND WINDS TODAY. SYNOPSIS -- 24/00Z UPPER AIR DATA SHOWED LOW-LEVEL MOISTURE RETURNING NWD INTO ERN NEB/WRN IA AHEAD OF STRONG COLD FRONT THAT EXTENDED FROM NEAR HARTINGTON TO ELGIN, NEB AS OF 0545Z. RUCII OUTPUT SUGGESTS THAT MUCAPE VALUES HAVE INCREASED TO 1000-1500 J/KG AHEAD OF THIS FRONT WITH DEEP-LAYERED SHEAR VALUES OF 20-22 M/S. THE COMBINATION OF DCAPE VALUES OF 1000-1300 J/KG, LINEAR FORCING, STRONG BOUNDARY-LAYER STORM-RELATIVE (S-R) INFLOW AND MARGINAL MID-LEVEL S-R FLOW ALL SUGGEST THE POTENTIAL FOR A DAMAGING WIND/LARGE HAIL EVENT. THE ONLY POTENTIAL LIMITING FACTOR IS THE AMOUNT OF CIN THAT THE RUC IS FORECASTING AHEAD OF THE FRONT (200-400 J/KG). THE QUESTION IS WHETHER THE STRONG ASCENT ALONG THE FRONT CAN OVERCOME THIS AMOUNT OF CIN, AND IF SO, WHETHER THE INTENSITY OF CONVECTION WILL BE LIMITED. FORECAST -- ETA DIAGNOSTICS SUGGEST THE FRONT AND ASSOCIATED POSSIBLE CONVECTIVE SYSTEM SHOULD BE TO OUR SE BY AFTERNOON. CURRENT METAR/MSAS OBJECTIVE ANALYSIS SHOW POST-FRONTAL 3-HR PRESSURE RISES OF 7-9 MB OVER S-CNTRL SD/N-CNTRL NEB AND SHORT TERM ETA/RUCII WIND FIELDS INDICATE A WIND ADVISORY WILL BE NECESSARY FOR THE ENTIRE CWFA AT LEAST FOR THIS MORNING. GUIDANCE TEMPERATURES NOT TOO BAD, SO WILL GO CLOSE. SURFACE RIDGE AXIS TO BUILD INTO CWFA OVERNIGHT AND THURSDAY WITH A RAPID RETURN IN LOW-LEVEL MOISTURE THURSDAY NIGHT INTO FRIDAY. GOING FORECAST HAS CHANCE POPS FRIDAY THROUGH SATURDAY AND THIS LOOKS GOOD PER LATEST AVN OUTPUT. MOST RECENT RUN OF AVN IS WARMER ON BACKSIDE OF WEEKEND SYSTEM, SO WILL LEAVE A MENTION OF ANY RA/SN SN OUT OF FORECAST ATTM. IF TIME ALLOWS, WE WILL LOOK AT THE NEW MRF WHEN IT ARRIVES AND MAKE ANY CHANGES TO THE EXTENDED IF NECESSARY. IF YOU HAVE COMMENTS ON THE NEW FORECAST DISCUSSION FORMAT...PLEASE E-MAIL THEM TO W-OAX.WEBMASTER@NOAA.GOV OR CALL DAVE THEOPHILUS AT 402 359-5166. .OMA...WIND ADVISORY THIS MORNING ALL ZONES. MEAD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 AM CDT WED APR 24 2002 STORM SPOTTER GROUPS IN EASTERN NEBRASKA AND SOUTHWEST IOWA WILL NOT BE NEEDED TODAY OR TONIGHT. A STRONG COLD FRONT...OVER FAR SOUTHEAST NEBRASKA EARLY THIS MORNING...WILL MOVE SOUTH OF THE AREA BY AFTERNOON. ALTHOUGH A FEW MORNING THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT...NO SEVERE WEATHER IS EXPECTED. BEHIND THE FRONT...WINDS WILL INCREASE OUT OF THE NORTHWEST THIS MORNING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. AS A RESULT...A WIND ADVISORY IS IN EFFECT. THE WINDS WILL DIMINISH BY AFTERNOON. OVERNIGHT...BUILDING HIGH PRESSURE WILL BRING SEASONABLY COLD TEMPERATURES TO EASTERN NEBRASKA AND SOUTHWEST IOWA...WITH A FREEZE LIKELY NORTH OF A COLUMBUS TO FREMONT TO SHELBY IOWA LINE. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AND FRIDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION...IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). MEAD
The Omaha radar (KOAX), 45 km away, was scanning. The volume nearest the first event began at 11:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291974.